MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978); Mechanical Jam (2983); Output Problem (3005); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter saline leak occurred.The target lesion was located in the radial artery.A 1.50mm rotalink burr was selected for use.During the procedure, there was a rupture at the proximal end of the catheter, and the water leakage was serious, resulting in no water flow from the tip of the catheter, a decrease in speed, and friction with the guide wire.The procedure was completed with another of the same device.No complications were reported, and patient is stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by manufacturer.The complaint device was received for product analysis.Visual inspection of the device found that at 20.4cm distal from strain relief, the sheath was kinked.The rotawire was able to be removed from both devices with great resistance due to severe kink damage on the wire.The damage to the wire prevented reinsertion.Microscopic inspection of the device found that at 20.4cm distal from strain relief, the sheath was torn.The coil was in good condition despite severity of damage present to the sheath.Media provided depicted a saline leak near the middle of the sheath, with evidence of saline pressure as the tip of the sheath still had saline flow but was minimal.The media provided confirms the reported leak and aligns to the damage found in device analysis.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21618782
Report Number2124215-2025-15310
Device Sequence Number15160402
Product Code MCX
UDI-Device Identifier08714729185857
UDI-Public08714729185857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0035106783
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight62 KG